Alert archive / Tennessee / Wind Advisories in 2026

Wind Advisory 5, NWS Morristown, TN

February 14, 20268 counties in Tennessee

NWS Morristown, TN issued this wind advisory at Feb 14, 2026, 12:06 PM EST for 8 counties in Tennessee. It took effect at Feb 15, 2026, 4:00 AM EST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Feb 14, 2026, 12:06 PM EST (17:06 UTC)
In effect from
Feb 15, 2026, 4:00 AM EST
Expired
Feb 15, 2026, 2:00 PM EST
In force
10 hr
Issued by
NWS Morristown, TN

Counties Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Monroe County, TN, Sevier County, TN, Unicoi County, TN

The radar

The Knoxville radar (KMRX), 41 km from the middle of the area, began a volume at 17:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 5.1 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2026-02-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2026-02-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 89 square meters per square second.1939587897117136156175Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1903 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
89 m²/s²
0-3 km storm-relative helicity
170 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

853 
WWUS74 KMRX 141706
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
1206 PM EST Sat Feb 14 2026

TNZ018-041-043-045-047-072-074-087-150315-
/O.NEW.KMRX.WI.Y.0005.260215T0900Z-260215T1900Z/
Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi-Southeast
Carter-Blount Smoky Mountains-Sevier Smoky Mountains-Southeast
Monroe-
Including the cities of Citico, Coker Creek, Shady Valley,
Unicoi, Cades Cove, Neva, Cedar Creek, Laurel Bloomery, Hartford,
Erwin, Hampton, Mountain City, Limestone Cove, Gatlinburg,
Doeville, Elkmont, and Trade
1206 PM EST Sat Feb 14 2026

...WIND ADVISORY IN EFFECT FROM 4 AM TO 2 PM EST SUNDAY...

* WHAT...Southeast winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Blount Smoky Mountains, Cocke Smoky Mountains, Johnson, 
  Sevier Smoky Mountains, Southeast Carter, Southeast Greene, 
  Southeast Monroe, and Unicoi Counties.

* WHEN...From 4 AM to 2 PM EST Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

CM
1 follow-up statement
353 
WWUS74 KMRX 150313
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
1013 PM EST Sat Feb 14 2026

TNZ018-041-043-045-047-072-074-087-151900-
/O.CON.KMRX.WI.Y.0005.260215T0900Z-260215T1900Z/
Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi-Southeast
Carter-Blount Smoky Mountains-Sevier Smoky Mountains-Southeast
Monroe-
Including the cities of Hampton, Coker Creek, Unicoi, Laurel
Bloomery, Citico, Mountain City, Elkmont, Cedar Creek, Erwin,
Cades Cove, Limestone Cove, Shady Valley, Doeville, Trade,
Hartford, Gatlinburg, and Neva
1013 PM EST Sat Feb 14 2026

...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 2 PM EST SUNDAY...

* WHAT...Southeast winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Blount Smoky Mountains, Cocke Smoky Mountains, Johnson, 
  Sevier Smoky Mountains, Southeast Carter, Southeast Greene, 
  Southeast Monroe, and Unicoi Counties.

* WHEN...From 4 AM to 2 PM EST Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

27

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Feb 14, 6:23 AM EST, 5 hours 43 minutes earlier. Its key messages:

  • Updated at 621 AM EST Sat Feb 14 2026
  • Widespread rain expected Saturday night through Sunday. High confidence in widespread +0.50" totals, with greater than 50% chance for an inch or more of rainfall primarily over the northern plateau area.
  • Dry and significantly warmer next week.
Area forecast discussion, Feb 14, 6:23 AM EST, 5 hours 43 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
623 AM EST Sat Feb 14 2026

...New AVIATION...

.KEY MESSAGES...
Updated at 621 AM EST Sat Feb 14 2026

- Widespread rain expected Saturday night through Sunday. High
  confidence in widespread +0.50" totals, with greater than 50%
  chance for an inch or more of rainfall primarily over the
  northern plateau area.

- Dry and significantly warmer next week.

&&

.DISCUSSION...
Issued at 122 AM EST Sat Feb 14 2026

A weak upper low will be traversing from west to east across the
Southeastern US over the next 48 hours, bringing much needed
rainfall to drought-stricken areas. As far as rainfall, the best
odds of an inch reside across the northern Plateau and north side of
Knoxville at the moment. There's been some indications in the model
guidance of a gradient in rainfall rates, with lower rates closer to
the Georgia border near the core of the low, and higher rates
further north where the best dynamical support will reside. So there
may be winners and losers versus overall magnitude of the rainfall.
Those with outdoor plans on Sunday should still pack a poncho or
consider alternate plans.

Long range REFS and HREF indicate a period of gusts up to 40 mph in
the southern TN mountains for a brief spell Sunday morning as flow
aloft increases to 30 knots. Better wind support resides to the
west, but strong inversions should keep surface gusts down outside
of the high terrain. For now will opt against a wind advisory, just
because the overall support is pretty meager.

Once the upper low quickly exits to the coast, upper ridge heights
will begin building in once more, with the H85 ridge anchored over
the southeastern coast, and anomalous February warmth will follow
for midweek. Late week there's indications a surface low will cross
the heartland to the Great Lakes, dragging a cold front down towards
us. For now there's just low chances of rainfall, likely due to
timing differences.

&&

.AVIATION...
(12Z TAFS)
Issued at 621 AM EST Sat Feb 14 2026

Cloud cover will increase at or above 10,000 feet AGL with
generally southerly to southwesterly winds by the afternoon.
Overnight, winds at the surface will weaken, but winds a few
thousand feet AGL will increase. LLWS is possible by the end of
the TAF period but was left out for the time being. Also, rain
chances will increase south to north heading into Sunday morning.

&&

.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN             61  47  57  47 /  10  80 100  20
Knoxville McGhee Tyson Airport, TN  61  44  52  44 /  10  80 100  30
Oak Ridge, TN                       59  44  52  44 /  10  80 100  20
Tri Cities Airport, TN              56  40  49  40 /   0  70 100  40

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&

DISCUSSION...Wellington
AVIATION...BW
Hazardous weather outlook, Feb 14, 1:32 AM EST, 10 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Morristown TN
132 AM EST Sat Feb 14 2026

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-150645-
Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins-
Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen-
Northwest Cocke-Cocke Smoky Mountains-Northwest Greene-
Southeast Greene-Washington TN-Unicoi-Northwest Carter-
Southeast Carter-Roane-Loudon-Knox-Jefferson-Northwest Blount-
Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains-
Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe-
Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee-
Wise-Scott VA-Russell-Washington VA-
132 AM EST Sat Feb 14 2026 /1232 AM CST Sat Feb 14 2026/

This Hazardous Weather Outlook is for portions of southwest North
Carolina...east Tennessee and southwest Virginia.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not needed at this time.

Nearby

Wind Advisories in Tennessee, 2026Every wind advisory in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.